Murdoch University Research Repository

Welcome to the Murdoch University Research Repository

The Murdoch University Research Repository is an open access digital collection of research
created by Murdoch University staff, researchers and postgraduate students.

Learn more

Characterization of homogeneous spaces and their norms

Ward, J. (1984) Characterization of homogeneous spaces and their norms. Pacific Journal of Mathematics, 114 (2). pp. 481-495.

Link to Published Version:
*Subscription may be required


Let G denote a compact group and B a homogeneous Banach space of pseudomeasures over G (B is left translation invariant with continuous shifts). If T(G) is the linear space of trigonometric polynomials defined on G then T(G) ∩ B is a dense subspace of B. An explicit description is given of T(G) ∩ B. A complete list of the homogeneous closed subspaces of B is given. Moreover it is shown that B is determined by the set T(G) ∩B and N, the restriction of the B norm to this set. This leads to a complete description of those subsets of T(G) and norms N which determine homogeneous Banach spaces.

Item Type: Journal Article
Murdoch Affiliation(s): School of Mathematical and Physical Sciences
Publisher: MSP
Copyright: © 1984 Pacific Journal of Mathematics
Item Control Page Item Control Page